Ask a doctor

Headache and stiff back of head and apple of cheek on right side after Botox for TMJ?

50 units injected to each side to the jaw joint and masseter muscle to treat bruxism, TMJ & muscle spasm. The surgeon mixed the botox with numbing injections which left my right cheek paralysed for 3 hours after the procedure. 2 weeks later now I've noticed difficulty to raise cheek on right side causing a small crooked smile and when I lift my brows, tightness on the back of the head behind the ear and severe headaches concentrating on that side of the head. Did the botox diffuse to the back of my head?

Doctor Answers (1)

Mixing Botox with other liquids

+1
this is a possibility but he will want to check with your doctor regarding this.  The good news is that we'll wear off but the bad news is that it may take a few weeks to a few months to improve.  Definitely talked to her doctor about his or her experience injecting Botox mixed with anesthetic.


Bay Area Facial Plastic Surgeon
5.0 out of 5 stars 38 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.